Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 67, NWS New Orleans, LA

April 2, 2012Jefferson Parish, Plaquemines Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Apr 2, 2012, 8:07 PM CDT for Jefferson Parish, Plaquemines Parish, Louisiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2012, 8:07 PM CDT (01:07 UTC)
Expired
Apr 2, 2012, 8:30 PM CDT
In force
23 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Jefferson Parish, LA, Plaquemines Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 1.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2012-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 269 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2012-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
269 J/kg
Mixed-layer CIN
-210 J/kg
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-109 m²/s²
0-3 km storm-relative helicity
-89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

405 
WUUS54 KLIX 030107
SVRLIX
LAC051-075-030130-
/O.NEW.KLIX.SV.W.0067.120403T0107Z-120403T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
807 PM CDT MON APR 2 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
  NORTHWESTERN PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF BELLE CHASSE...

* UNTIL 830 PM CDT

* AT 805 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BARATARIA...OR 12 MILES SOUTH OF MARRERO...AND MOVING NORTHEAST AT
  20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LAFITTE AND JEAN LAFITTE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2967 9016 2969 9021 2971 9022 2979 9018
      2990 9002 2989 9000 2990 8998 2990 8995
      2974 8984 2964 9016
TIME...MOT...LOC 0107Z 240DEG 15KT 2972 9015

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 7:47 PM CDT, 20 minutes earlier.

Area forecast discussion, Apr 2, 7:47 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
747 PM CDT MON APR 2 2012

.UPDATE...

.SOUNDING DISCUSSION...

NO PROBLEMS WITH THE FLIGHT THIS EVENING. A VERY MOIST SOUNDING
HOWEVER ATMOSPHERE MUCH MORE STABLE NOW THAT THE MAIN CORE OF
THUNDERSTORMS HAS MOVED EAST OF THE AREA RESULTING IN AN ELEVATED
INVERSION AROUND 1500 FEET. A LIGHT NORTHEASTERLY FLOW IN THE
LOWEST LEVELS WITH A LIGHT TO MODERATE WEST TO SOUTHWESTERLY FLOW
IN THE MIDDLE LEVELS THIS EVENING AS THUNDERSTORMS WERE NEAR THE
SOUNDING.

&&

.PREV DISCUSSION... /ISSUED 230 PM CDT MON APR 2 2012/

UPDATE...
UPDATED ZONES TO INCLUDE NEW SEVERE THUNDERSTORM WATCH NUMBER 128
NOW IN EFFECT WITH WS 126. ALTERED WEATHER WORDING TO ALIGN WITH
HAZARDS AND INCREASED POPS FOR CURRENT TRENDS. ZONES ALREADY SENT.

SYNOPSIS...
LARGE MCS IN RESPONSE TO SMALL CUT-OFF LOW OVER EXTREME SOUTHEAST
TEXAS THIS MORNING BEING DRAWN NORTHWARD BY ADVANCING LARGER
TROUGH SYSTEM MOVING OUT OF THE ROCKIES TODAY. MCS HAS SPAWNED A
RATHER LARGE CURVILINEAR OUTFLOW CONVECTIVE BAND EXTENDING FROM
I-20 CORRIDOR NEAR ARKLATEX INTO CENTRAL ACADIANA REGION. NUMEROUS
HAIL REPORTS AND HIGH WINDS DUE TO COLD POOL DYNAMICS ALOFT.
SOUTHERN EXTENT OF OUFLOW BAND INTERACTING WITH ADVANCING GULF
BREEZE BOUNDARY FOR MULTICELLULAR DEVELOPMENT WELL DOWNSTREAM OF
ADVANCING SQUALL LINE.

DISCUSSION...
WITH ONGOING SEVERE WEATHER THREAT WILL BE BRIEF. SHORT TERM
IMPACTS WILL BE APPROACHING MCS AS HANDLED WITH THE UPDATED ZONE
FORECAST. IT IS ANTICIPATED THAT LITTLE CHANGE WILL BE NEEDED
BEFORE 4 PM ISSUANCE OF ZONE PACKAGE...BUT MAY CLEAN UP A FEW
COUNTIES/PARISHES SHOULD THREAT DIMINISH IN THE WESTERN PORTIONS.

BEYOND TONIGHT...A SERIES OF IMPULSES EJECT EASTWARD FROM EVENTUAL
CUT-OFF LOW TO DEVELOP IN THE CENTRAL PLAINS STATES...BRINGING
RENEWED THUNDERSTORM CHANCES TUESDAY THROUGH THURSDAY BEFORE
SYSTEM MOVES EAST THURSDAY NIGHT. GIVEN NEAR RECORD TEMPERATURES
TO PERSIST NEXT FEW DAYS...SEVERE THREAT CAN NOT BE RULED OUT
UNTIL SYSTEM FINALLY GETS DOWNSTREAM OF THE REGION. WEEKEND STILL
LOOKS MILDER AND DRIER AHEAD OF NEXT CANADIAN FRONT TO APPROACH
AREA EARLY NEXT WEEK PER GFS MODEL.

MARINE...
BULK OF CONVECTION EXPECTED TO REMAIN NORTH OF THE COASTAL WATERS
THIS EVENING. MODERATE ONSHORE FLOW TO CONTINUE THROUGH AT LEAST
THURSDAY EVENING BEFORE A WIND SHIFT WITH FRONTAL PASSAGE FRIDAY.
NO FLAGS ARE ANTICIPATED AT THIS TIME THROUGH THE WEEK THOUGH
THERE MAY BE A BRIEF NEED FOR 'EXERCISE CAUTION' ON THURSDAY AS
GRADIENT TIGHTENS IN ADVANCE OF COLD FRONT.

AVIATION...
LATEST RADAR SHOWS A LINE OF STRONG TO SEVERE THUNDERSTORMS PUSHING
INTO SOUTHWEST LOUISIANA. THIS LINE WILL MOVE EAST OF THE WESTERN
TERMINALS BY 21Z AND IMPACT THE EASTERN TERMINALS BETWEEN 21Z-01Z.
STRONG TO SEVERE WIND GUSTS AND HAIL THREAT TO CONTINUE THIS
AFTERNOON WITH NUMEROUS HAIL REPORTS WITH MOST STORMS IN THE PEA
TO MARBLE RANGE...THOUGH A FEW REPORTS OF LARGER SIZED NOTED.
AFTER CONVECTION WINDS DOWN...AREA SHOULD BE PRIMED FOR FOG
FORMATION MAINLY AFTER 06Z TO LOWER VSBY TO IFR-LIFR CONDITIONS
AROUND DAYBREAK TUE.

DECISION SUPPORT...
DSS CODE...ORANGE
DEPLOYED...ERMETS TO NEW ORLEANS
ACTIVATION...HIGH IMPACT DESK; COMMS DESK
ACTIVITIES...MONITORING ONGOING RIVER FLOODING
             MONITORING SEVERE WEATHER WITH SQLN TODAY
             ASSESSING SEVERE WEATHER POTENTIAL FOR WED.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  66  85  67  83 /  20  40  40  50
BTR  68  85  71  83 /  20  40  40  50
ASD  67  85  69  82 /  20  30  40  50
MSY  71  85  72  82 /  20  30  40  50
GPT  70  81  72  80 /  20  30  40  40
PQL  67  82  71  80 /  20  30  20  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 2, 6:38 PM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
638 PM CDT MON APR 2 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-032345-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
638 PM CDT MON APR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH REMAINS IN FOR EXTREME SOUTHEASTERN
LOUISIANA ALONG WITH ST TAMMANY PARISH AND HANCOCK AND PEARL RIVER
COUNTIES IN MISSISSIPPI. SEE WATCH PRODUCT FOR DETAILS.

STRONG TO SEVERE THUNDERSTORMS REMAIN POSSIBLE THROUGH THE
REMAINDER OF THE EVENING AS AN UPPER LEVEL DISTURBANCE INTERACTS
WITH A VERY UNSTABLE AIRMASS. THE MAIN AREA OF CONCERN WILL BE THE
SOUTHSHORE WHERE THUNDERSTORMS HAVE BEEN SLOW TO MOVE OUT. THE
GREATEST RISK FROM ANY SEVERE THUNDERSTORMS WILL BE STRONG...DAMAGING
STRAIGHT LINE WINDS...FREQUENT LIGHTNING...AND LARGE HAIL AROUND
QUARTER SIZE. THUNDERSTORMS SHOULD QUICKLY BEGIN TO WEAKEN AFTER 8
PM.

MINOR RIVER FLOODING CONTINUES ON THE LOWER PEARL AND LOWER
ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD
STATEMENTS FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY.
A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AND
WEDNESDAY WITH THE MAIN THREATS BEING FREQUENT LIGHTNING...STRONG
DAMAGING WIND GUSTS...AND LARGE HAIL.

REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR ONGOING RIVER
FLOODING THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY. SPOTTER ACTIVATION COULD
BE NEEDED TUESDAY AND WEDNESDAY.

CAB

In the hours before

Local storm report, Apr 2, 5:40 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
540 PM CDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     HAIL             SLIDELL AIRPORT         30.35N 89.82W
04/02/2012  M1.00 INCH       ST. TAMMANY        LA   NWS EMPLOYEE

            QUARTER SIZE HAIL FELL AT NWS OFFICE.

&&

CBANNAN
Local storm report, Apr 2, 5:41 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
541 PM CDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             KENNER                  29.98N 90.25W
04/02/2012  E1.00 INCH       JEFFERSON          LA   PUBLIC

            PUBLIC REPORT OF QUARTER SIZE HAIL.

&&

FR
Special weather statement, Apr 2, 6:06 PM CDT, 2 hours 1 minute before
LAZ059>062-030000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
606 PM CDT MON APR 2 2012

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST.
CHARLES PARISH...UPPER LAFOURCHE PARISH...UPPER JEFFERSON PARISH...
ORLEANS PARISH...

AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 13 MILES NORTH OF LAROSE...OR ABOUT
10 MILES SOUTHEAST OF DES ALLEMANDS...MOVING NORTHEAST AT 25 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...DES ALLEMANDS...BOUTTE...DESTREHAN...AVONDALE...MARRERO...
WAGGAMAN...WESTWEGO...HARAHAN...BRIDGE CITY...KENNER...NEW ORLEANS
ARMSTRONG AIRPORT...METAIRIE...NEW ORLEANS AND LAKEFRONT AIRPORT

THE PRIMARY THREATS FROM THESE STORMS ARE SUB SEVERE HAIL UP TO
NICKEL SIZE AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS
AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME
OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 2, 6:27 PM CDT, 1 hour 40 minutes before
MSZ077-080-081-030030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
627 PM CDT MON APR 2 2012

...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING PEARL
RIVER COUNTY...HANCOCK COUNTY...HARRISON COUNTY...

AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 27 MILES NORTH OF DIAMONDHEAD TO 14
MILES SOUTH OF WAVELAND...MOVING NORTHEAST AT 20 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
PASS CHRISTIAN...LONG BEACH...LYMAN...SAUCIER...GULFPORT AIRPORT...
GULFPORT AND BILOXI

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 2, 7:04 PM CDT, 1 hour 3 minutes before
LAZ059>064-068-030100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
704 PM CDT MON APR 2 2012

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST.
CHARLES PARISH...UPPER LAFOURCHE PARISH...UPPER JEFFERSON PARISH...
UPPER PLAQUEMINES PARISH...LOWER JEFFERSON PARISH...ORLEANS PARISH...
UPPER ST. BERNARD PARISH...

AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM 10 MILES NORTHEAST OF
CUT OFF TO NEW ORLEANS...MOVING NORTHEAST AT 20 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...LAFITTE...BARATARIA...JEAN LAFITTE...AVONDALE...MARRERO...
BELLE CHASSE...WESTWEGO...HARVEY...BRIDGE CITY...TERRYTOWN...
GRETNA...VIOLET...NEW ORLEANS AND CHALMETTE

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO
DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 2, 7:54 PM CDT, 13 minutes before
MSZ081-082-030200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
754 PM CDT MON APR 2 2012

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING JACKSON
COUNTY...HARRISON COUNTY...

AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 25 MILES NORTH OF ST. MARTIN TO 30
MILES SOUTH OF BILOXI...MOVING EAST AT 15 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
OCEAN SPRINGS...GULF PARK ESTATES...VANCLEAVE...WADE...PASCAGOULA...
GAUTIER AND ESCATAWPA

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...SUB
SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 40 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 7:11 PM CDTSpecial Marine WarningLIX64 min
Apr 2, 9:19 PM CDTSpecial Marine WarningLIX56 min
Apr 2, 9:53 PM CDTSevere Thunderstorm WarningLIXLafourche, Terrebonne37 min
Apr 2, 10:14 PM CDTSpecial Marine WarningLIX91 min
Apr 3, 2:58 AM CDTSpecial Marine WarningLIX62 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.